Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 20, 2007, 12:46 PM CDT for Lamar County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2007, 12:46 PM CDT (17:46 UTC)
- Expired
- Jul 20, 2007, 1:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 10:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 201746
SVRBMX
ALC075-201815-
/O.NEW.KBMX.SV.W.0166.070720T1746Z-070720T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 115 PM CDT
* AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF SULLIGENT TO 8 MILES NORTHEAST OF
SULLIGENT TO 11 MILES NORTH OF SULLIGENT...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF WINFIELD TO 11 MILES SOUTH
OF HAMILTON TO 13 MILES SOUTHWEST OF HAMILTON...AND MOVING SOUTH
SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DETROIT...BEAVERTON...CREWS...PINE SPRINGS AND BLOOMING GROVE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3405 8799 3404 8799 3403 8798 3403 8796
3368 8796 3380 8817 3380 8822 3385 8822
3405 8820
$$1 follow-up statement
000
WWUS54 KBMX 201816
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CDT FRI JUL 20 2007
ALC075-201826-
/O.EXP.KBMX.SV.W.0166.000000T0000Z-070720T1815Z/
LAMAR AL-
116 PM CDT FRI JUL 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAMAR COUNTY EXPIRES
AT 115 PM CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY
EVENING FOR ALABAMA.
LAT...LON 3405 8799 3404 8799 3403 8798 3403 8796
3368 8796 3380 8817 3380 8822 3385 8822
3405 8820
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 12:30 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 20, 12:30 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT FRI JUL 20 2007 .UPDATE...UPDATED FOR AVIATION DISCUSSION && .DISCUSSION... .TODAY AND TONIGHT... A SOMEWHAT COMPLEX FORECAST AS SEVERAL DIFFERENT SCENARIOS COULD PLAY OUT OVER THE NEXT 24 HOURS. AT THE MOMENT...AN OUTFLOW BOUNDARY WAS PUSHING SOUTHWARD ACROSS THE TENNESSEE VALLEY REGION. THERE IS NO RAIN ALONG THIS BOUNDARY AS IT HAS OUTRUN UPPER LEVEL SUPPORT...AND DO NOT EXPECT ANY FURTHER DEVELOPMENT ALONG IT. SHOWERS AND A FEW THUNDERSTORMS WERE LOCATED OVER WESTERN TENNESSEE...JUST AHEAD OF MID LEVEL SHORT WAVE TROF. IT IS THIS BATCH OF RAIN THAT WILL LIKELY PRODUCE ANOTHER BOUNDARY THAT WILL MOVE ACROSS NORTH ALABAMA LATER THIS MORNING. RUC MODEL IS MODEL OF CHOICE AT THIS TIME AS IT IS BETTER DEPICTING PLACEMENT OF CURRENT CONVECTION OVER TENNESSEE. RAIN WILL BE CONFINED MOSTLY TO AREAS NORTH OF I-20 BEFORE NOONTIME AS DRIER MID LEVEL AIR AND LITTLE IF ANY FOCUSING MECHANISM AVAILABLE SOUTH OF I-20. THERE IS A POTENTIAL THAT CURRENT BOUNDARY ACROSS TENNESSEE VALLEY COULD MOVE FAR ENOUGH SOUTH AND TEMPORARILY STABILIZE AIR MASS FOR AREAS NORTH OF I-20. THIS BOUNDARY COULD THEN BE FOCUS FOR AFTERNOON CONVECTION...AND LEAVE NORTHERN COUNTIES WITH LESS CONVECTION THAN CURRENTLY FORECAST. THIS SCENARIO IS SOMEWHAT SUPPORTED BY 06Z NAM MODEL. POPS FOR TODAY WILL BE BASED ON FIRST SCENARIO MENTIONED IN PREVIOUS PARAGRAPH. LIKELY POPS WERE EXPANDED SOUTHWARD DUE TO STRENGTH OF MID LEVEL SHORT WAVE TROF AND POTENTIAL INSTABILITY ACROSS SOUTHERN COUNTIES THIS AFTERNOON. SURFACE TEMPERATURES WILL RISE INTO THE MIDDLE 90S ACROSS SOUTHERN COUNTIES WITH FORECAST LIFTED INDICES AROUND -6 DEGREES CELSIUS AND CAPES NEAR 2500 J/KG. MAIN INHIBITOR FOR SEVERE STORMS WILL BE WEAK MID LEVEL LAPSE RATES. THE POTENTIAL DOES EXISTS FOR WET MICROBURSTS AND WOULD NOT BE SURPRISED TO SEE A FEW WARNINGS THIS AFTERNOON. ACTUAL SURFACE FRONT WILL NE NEAR HUNTSVILLE BY 7 PM TONIGHT AND NAM MODEL SHOWS RE-DEVELOPMENT OF TSTMS ALONG FRONT LATER TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF CENTRAL ALABAMA THROUGH THE EVENING HOURS...BUT SHOULD DIMINISH QUICKLY AFTER MIDNIGHT. 58/ROSE .LONG TERM...SATURDAY THROUGH FRIDAY. STORMS AHEAD OF THE FRONTAL BOUNDARY REALLY GET A NICE PUSH THROUGH THE CWA BY SATURDAY SO NOT EXPECTING MUCH IN THE WAY OF LINGERING SHOWERS AND THUNDERSTORMS. LEFT SLIGHT CHANCE IN FOR THE EXTREME SOUTH IN CASE DEVELOPMENT HAPPENS TO OCCUR RIGHT ALONG THE BOUNDARY ITSELF. ELSEWHERE...WEEKEND LOOKS TO BE QUITE PLEASANT WITH LOWER HUMIDITIES FILTERING IN FROM THE NORTH. STRUGGLED A BIT THOUGH WITH THE TEMPS AS DRIER AIR CAN OFTEN WARM US UP SIGNIFICANTLY ESPECIALLY IN LATE JULY. DURING THE WORK WEEK QUESTIONS START TO ARISE. A SIGNIFICANT UPPER RIDGE BUILDS ACROSS THE CENTRAL CONUS WHILE CLOSER TO HOME AN EAST COAST CUTOFF LOW WILL BEGIN THE INFLUENCE OUR WEATHER PATTERN. GUIDANCE SUGGESTS THAT THIS LOW MAY ACTUALLY BEGIN TO RETROGRADE TO THE WEST SLIGHTLY BRINGING EAST CENTRAL ALABAMA RAIN CHANCES. FOR NOW LEFT POPS IN FOR MUCH OF THE EASTERN HALF OF THE CWA STARTING ON MONDAY THROUGH THE END OF THE PERIOD. IF THIS LOW CONTINUES WEST...RAIN SHOWERS WILL EVENTUALLY INFLUENCE THE ENTIRE REGION. THIS IS EXPECTED BY THE END OF THE WEEK IF FORECAST STAYS ON TRACK. PLENTY OF UNCERTAINTY WITH THIS FORECAST AS OFTEN HAPPENS WITH CUTOFF LOWS...SOMETIMES THEY REALLY HAVE A MIND OF THEIR OWN. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. A LINE OF THUNDERSTORMS IS CURRENTLY MOVING SOUTHWARD ACROSS CENTRAL AND IS EXPECTED TO AFFECT THE AIRSPACE AROUND ANB BETWEEN 18 AND 21Z...BMX AND EET BETWEEN 19 AND 22Z...TCL BETWEEN 20 AND 22Z AND MGM AND TROY BETWEEN 22 AND 01Z. IN ASSOCIATION WITH THE STRONGEST STORMS LARGE HAIL WIND GUSTS IN EXCESS OF 55 MPH...AND VISIBILITY BELOW 1 MILE CAN BE EXPECTED. AFTER SUNSET...THE COVERAGE AND INTENSITY IS EXPECTED TO DECREASE AND SKIES SHOULD GRADUALLY CLEAR. VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES BY SUNRISE TOMORROW. DRIER AIR FILTERING IN FROM THE NORTH ALONG WITH NORTHERLY WINDS SHOULD ELIMINATE THE POTENTIAL FOR ANY SIGNIFICANT FOG. 12/SIRMON && .POINT TEMPS/POPS... GADSDEN 88 64 91 59 90 / 60 30 10 10 10 ANNISTON 90 64 90 61 90 / 60 30 10 10 10 BIRMINGHAM 89 66 91 61 90 / 60 30 10 10 10 TUSCALOOSA 92 68 91 61 93 / 60 40 10 10 10 CALERA 92 68 90 63 90 / 60 40 10 10 10 AUBURN 93 69 91 65 91 / 50 40 10 10 10 MONTGOMERY 94 72 91 64 92 / 50 40 20 10 10 TROY 94 71 89 65 92 / 50 40 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jul 20, 10:48 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1048 AM CDT FRI JUL 20 2007 ALZ011>015-017>050-211130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1048 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA THROUGH 8 PM. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 60 MPH OR HIGHER...LOCALIZED HEAVY RAINFALL...DEADLY LIGHTNING...AND POSSIBLY SOME HAIL. AREAS ALONG AND SOUTH OF I-20 WILL EXPERIENCE THUNDERSTORM DEVELOPMENT AFTER 12 NOON...WHILE NORTH OF I-20 THE THUNDERSTORMS HAVE ALREADY STARTED. AN UPPER LEVEL DISTURBANCE WILL APPROACH ALABAMA FROM THE NORTH TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS. THESE STORMS WILL SLOWLY PROPAGATE SOUTH AND EAST COVERING A LARGE PART OF CENTRAL ALABAMA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MUCH OF THE AREA.
In the hours before
Local storm report, Jul 20, 12:00 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FLASH FLOOD PIEDMONT 33.93N 85.62W
07/20/2007 CALHOUN AL FIRE DEPT/RESCUE
TREES DOWN IN AND AROUND TOWN. SEVERAL REPORTS.
&&
MBAERLocal storm report, Jul 20, 12:03 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG PIEDMONT 33.93N 85.62W
07/20/2007 CALHOUN AL FIRE DEPT/RESCUE
TREES DOWN IN AND AROUND TOWN. SEVERAL REPORTS.
CORRECTION TSTM WND DAMAGE.
&&
MBAERLocal storm report, Jul 20, 12:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG SPRINGVILLE 33.77N 86.48W
07/20/2007 ST. CLAIR AL EMERGENCY MNGR
POWER LINES DOWN ON HWY 11.
&&
MBAERLocal storm report, Jul 20, 12:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM TSTM WND DMG SPRINGVILLE 33.77N 86.48W
07/20/2007 ST. CLAIR AL BROADCAST MEDIA
TREES WERE BLOWN DOWN ALONG COUNTY ROAD 9 AND STATE
HIGHWAY 174.
&&
LINHARESLocal storm report, Jul 20, 12:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG GADSDEN 34.01N 86.01W
07/20/2007 ETOWAH AL EMERGENCY MNGR
TREES AND POWERLINES DOWN.
1125 AM TSTM WND DMG GADSDEN 34.01N 86.01W
07/20/2007 ETOWAH AL EMERGENCY MNGR
PAYTON RIDGE ROAD, TREE ON HOUSE.
1125 AM TSTM WND DMG 5 E GADSDEN 34.01N 85.93W
07/20/2007 ETOWAH AL EMERGENCY MNGR
COATS BEND AREA, SEVERAL OCCURRENCES OF TREES DOWN.
1135 AM TSTM WND DMG PIEDMONT 33.93N 85.62W
07/20/2007 CALHOUN AL FIRE DEPT/RESCUE
TREES DOWN IN AND AROUND TOWN. SEVERAL REPORTS.
CORRECTION TSTM WND DAMAGE.
1215 PM TSTM WND DMG SPRINGVILLE 33.77N 86.48W
07/20/2007 ST. CLAIR AL EMERGENCY MNGR
POWER LINES DOWN ON HWY 11.
1216 PM TSTM WND DMG SPRINGVILLE 33.77N 86.48W
07/20/2007 ST. CLAIR AL BROADCAST MEDIA
TREES WERE BLOWN DOWN ALONG COUNTY ROAD 9 AND STATE
HIGHWAY 174.
&&
LINHARESLocal storm report, Jul 20, 12:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 5 SW REMLAP 33.78N 86.67W
07/20/2007 E0.25 INCH BLOUNT AL PUBLIC
1 MILE WEST OF HWY 79 ON THE JEFFERSON/BLOUNT COUNTY
LINE...ESTIMATED WIND GUSTS OF 30-40 MPH ALSO REPORTED.
&&
DESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:08 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 37 min |
| Jul 20, 11:21 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 39 min |
| Jul 20, 11:38 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 37 min |
| Jul 20, 12:05 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 55 min |
| Jul 20, 12:33 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Jul 20, 12:43 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 47 min |
| Jul 20, 1:19 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 26 min |
| Jul 20, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 30 min |
| Jul 20, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 36 min |
| Jul 20, 5:17 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.